MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER 5F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (70 CM NITINOL GUI; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER 5F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (70 CM NITINOL GUI; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 3295355
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a catheter occlusion was confirmed and the cause was determined to be manufacturing related.The product returned for evaluation was a 5fr d/l power picc solo catheter.The sample appeared clean and unused; no usage residue was observed on the device.Gross visual evaluation found no potential cause for occlusion.Functional testing confirmed that infusion through the red/blue luer adaptor was noticeably slower than the purple/blue luer.Following dissection of the sample and isolation of the occlusion source, it was identified that a clear silicone-like substance was found in the molded joint at the lumen associated with the red/blue luer adaptor.The substance was likely caused during product manufacture.A lot history review (lhr) of rebt0800 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (rebt0800) have been reported from the same facility.
 
Event or Problem Description
It was reported by the sales rep that the facility has had two occurrence where they were unable to flush the catheter.No other information was provided.No patient harm reported.This reported addresses the second occurrence.

Brand Name
POWERPICC SOLO CATHETER 5F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (70 CM NITINOL GUI
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7310457
Report Number3006260740-2018-00337
Device Sequence Number2301128
Product Code LJS
UDI-Device Identifier00801741028144
UDI-Public(01)00801741028144
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3295355
Device Catalogue Number3295355
Device Lot NumberREBT0800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2018
Initial Report FDA Received Date03/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1